Aa
A
A
A
Close
Addiction: Substance Abuse Community
32k Members
1182411 tn?1265324644

Norco Detox... I need help :(

Hey all... I'm new to this forum... I just found it today and man, you guys are great. I'm in the same boat as a lot of you. I'm a stay at home Mom of two small children, and I started taking Vicodin about 7 months ago for chronic tendonitus, (5/500) and then after a few months of taking the vicodin (and loving the crap out of it) I found a doctor who prescribed me Norco 10/325. (Norco is the same as Vicodin, just a higher dose of the hydrocodone and a lower dose of the acetaminophen.) He would prescribe me 180 a time which is a one month supply, (if you take 6 per day). Which I was doing for about a month or so until I had to up the dosage due to the fact that I was building a tolerance. I loved the way hydrocodone would kill my pain, and at the same time give me such a great feeling! Everything the hydrocodone was doing for me I loved... It made me want to stop drinking my beloved wine at night, (I loved to have about a bottle a night not because I'm an alchoholic, but I love the taste and of course the little buz that comes with it after a long day with kiddos.) The Norco's also helped me to loose 35 pounds, the clarity and focus it gave me was so great, not to mention it helped considerably with prior stomach issues. (IBS) I found myself looking SO forward to taking my next dose, it just lightened up my life so much. Before I knew it, I was up to 12 Norco's a day. And since my husband was seeing the same doctor too, I convinced my husband to ask our doctor to prescribe him some Norco's also since I had to take so much and was building a tolerance. I thouroughly convinced my husband that I would not get addicted and that it was just a temperary solution until I had surgery on my hand to fix my tendonitus. Well... About 3 weeks ago, I was going through my pill bottles and noticed how fast I had been flying through my pills. I counted them and figured that I have been taking 20-25 pills a day!!! It scared me. It scared me BAD. So I decided to start tapering. Never worked. At the end of every night I would give myself this great big "pep talk" and had every intention of tapering the next day. Well, then my husband discovered how many I was taking. He is worried sick, and so am I. I can't seem to taper. The aggravation I develope after a few pills wears off is SO bad, that I just pop a few more to take the edge off. Then the cycle starts all over again. So this morning... I decided to go cold turkey.... Wow wow wow. I've never felt anything like that in my life. After a few hours of being awake and not taking any Norco's, I was doing ok, and thought, yep, I can do this. Oh boy.... Within the next few minutes I was laying on the couch with the wierdest cold and hot sweats I've ever had. It felt like ice water was rushing through my veins and my skin was on fire. Then, nausea hit me like a ton of bricks. I ran to my pill bottle so fast to wash a few down to kill that horrendous pain of withdrawl. I want to get off of this so bad. But I'm scared... I just got a mere taste of what it was like to withdrawl only for minutes.... Any advice would help me so so so so much. I just want my normal life back.... :(
74 Responses
Avatar universal
Hi there,

I may get some slack for suggesting this, but if you can get a small amount of Tramadol, it really helps with w/d's from hydro.  
It IS addictive if abused--but so are other Opiate Replacement Aids...such as Suboxone. AND can cause seizures, so if you are prone to seizures or on certain anti-depressants you should not take Tramadol.  

However, one or two when your w/d's are at their worse can really take the edge off.  This has worked for me in the past--as a short term solution.  Just to get past the 3-4 days the withdrawls are at their worst.  You only want to use them for a few days and in minimal amounts, to insure you don't end up with another withdrawal issue..

Again, this suggestion may not go over too well--but it is only that, a suggestion.  Of course you should consult your doctor before trying any other/new meds.  
1171817 tn?1281635780
Yep you are just like me. Norcos and any other opiate made me feel like I could run for president!!!! I also took Tramadol which also has a horrible withdrawl. Not trying to knock evejones but I would not reccomend switching addictions. You husband already knows so confess to him that you are addicted and will need him 100% this weekend to detox. He can hold and love you through this. W/d's are horrible for sure but they are the necessary evil to get clean. Don't forget they are temporary!!  It's pain that leads to gain and eventually FREEDOM!  Show your husband this site read and post and dont give in to the dope.

Pray all you can and trust that God does know your pain. He is the one that told you that you actually have a problem!!

Make friends here and stay in touch with us.

Take care,

Dafishman
Avatar universal
I agree, it IS best to not use any other narcotics while W/Ding.  It was just a suggestion, as it is something that worked for me and I, for some reason, was able to control the Tramadol to tiny amounts while coming off the hydro.  I know that it is not an ideal solution...but it did help me.  

Good luck however you go about it, OP.  You also may want to look up the Thomas Recipe which is a very useful regiment for hydro withdrawal...

Avatar universal
You dont want a short term attempt at a fix - - reference Pharma - just put the handle in MedHelp's search engine....A registered Pharmacist! ......trammies are a worse withdrawal than most other narcotics - -  also look up Emily Post blog through the search engine if you want for real horror stories about trammies............there does not exist a painless pill for withdrawal - the Docs that tell you that about Sub didn listen in their class well enough..........iut may be done with an extremely long taper and detox - but that even comes with  major depressive issues......     You may have to resign yourself to some discomfort to quit this habit - - - how long of a history do you have?  Many say to count on 1 day of horrid withdrawals for every month of use ...........  but be prepared for the depression and mental parts even long after physical withdrawals are over....  This isnt a 7 day event - - It is a lifelong effort............
Avatar universal
Wow we have so much in common, I detoxed w 2 kids as a stay at home mother w a 2 year old at that. And I too luv my nightly glass of wine..I am now going into day 13 and I am happier than I have been in years. May I add I have a herniated disc that I started taking lortab for and like you I began to become tolerant and dependant. After realizing this... I quit cold turkey!! Yes the wds are gonna suck bad, we have all been there. But know that each day is a new and better day. I took an otc med called dramamine for the nausea and it worked wonders. Immodium ad for the bathroom part and ibp for pain. If you want this bad enough u can't continue to take the pills as you are starting the hell all over again. Find something positve to confess everyday even if its I made it another day. Positive energy goes a long long way. I know you can do this!! Just go read through some of our posts and you will see it can be done. This site got me thru the first 5 days as if it weren't for these people I don't know where I would be. You just have to stay strong and dedicate yourself everyday. Yes the first couple days are hell but everyday is a new day. I promise it will be worth it!! Confess daily that you are delivered and keep posting
1182411 tn?1265324644
Hi all, thanks so much for all of the advice... I actually just got off the phone with my doc... I was too chicken to tell him that I was up to 25 pills a day and that I was only up to 9... His reaction to 9 was pretty big, so I didn't even want to touch 25! He said to taper off just 1 pill a week until I was down to one pill a day... But I'm thinking that's like pulling off a band aid one hair at a time... So I'm thinking I'm just going to suck it up and quit cold turkey starting tomorrow. I told my husband, and he will be taking tomorrow off, so I will have a three day weekend to detox and he can take care of me and the kiddos. He is so supportive, and I am so so so lucky to have him stand by me while I go through one of the hardest things I will ever have to go through in my life. This is definitely one of the scariest things I've ever had to do.... Not only am I scared of the detox, but I'm afraid that I will never be happy again. Every hour I had something to look forward to, and I always knew that feeling good was right around the corner. I'm so scared I'll never be that happy again. Since I've only been on hydro for 6 and a half months, just how bad are the withdrawls going to be? I know everyone is different, but is it going to be as bad as say someone who has been on it for years???? What other withdrawl symptoms can I accpect? I'm going to need so so so many prayers. If you believe in God, give him a shout out for me.  Thanks again you guys. :)
Have an Answer?
Top Addiction Answerers
495284 tn?1333897642
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.